Heparin-induced thrombocytopenia is one of the major complications of heparin therapy, which occurs approximately in 3% of patients receiving unfractionated heparin. It is manifested by a combination of thrombocytopenia with thrombotic events. Heparin-induced thrombocytopenia is caused by specific antibodies that recognise complexes of heparin and platelet factor 4, leading to platelet activation. Two types of diagnostic assays are available: 1. Antigen assays are based on detection of the specific antibody. 2. Functional assays rely upon platelet aggregation or activation. Among tests in this group, the serotonin release assay has been reported to be the best, but it is time consuming and the only method where serotonin labelled by radioactive 14C is used. The authors developed a method to measure serotonin release by high performance liquid chromatography (HPLC) - fluorimetric detection. The test results were compared with other methods.
|Translated title of the contribution||Laboratory diagnosis of heparin-induced thrombocytopenia|
|Number of pages||4|
|Journal||Transfuze a Hematologie Dnes|
|State||Published - Dec 1 2002|
- Heparin-induced thrombocytopenia
- Platelet factor 4
ASJC Scopus subject areas